MAUDE Adverse Event Report: STRYKER GMBH LAG SCREW, RECON T2 RECON Ø6.5X105 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LAG SCREW, RECON T2 RECON Ø6.5X105 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1897-6105S
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Perforation (2001)
Date of Event 10/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device is not available; hospital retained.
 
Event or Problem Description
As reported: "(b)(6) 2021 the recon lag screw bridge the femoral head.The recon lag screw was removed on the (b)(6) 2021.The entire screw was explanted.
 
Event or Problem Description
As reported: "(b)(6), 2021 the recon lag screw bridge the femoral head.The recon lag screw was removed on the (b)(6) 2021.The entire screw was explanted.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Additional Manufacturer Narrative
Please note corrections in section d3, d4, h6 device code and clinical sign code.Please note new information in b5 executive summary.
 
Event or Problem Description
As reported: "(b)(6) 2021 the recon lag screw bridge the femoral head.The recon lag screw was removed on the (b)(6) 2021.The entire screw was explanted.(b)(6) 2024: during further re-assessment of this event performed by heath care professional revealed that.The word "bridge" was most probably a typo, actually meaning "breach".This means the femoral head was perforated by the lag screw.The implant is designed to prevent medial migration of the lag screws.This means there was no "migration", the perforation was caused by collapse of the fracture or avascular necrosis.The imdrf codes will be modified accordingly.

Brand Name
LAG SCREW, RECON T2 RECON Ø6.5X105 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12860615
Report Number0009610622-2021-00800
Device Sequence Number4265933
Product Code HSB
UDI-Device Identifier04546540384812
UDI-Public(01)04546540384812(11)181116(17)231031(10)K08F35F
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K032898
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2023
Device Model Number1897-6105S
Device Catalogue Number18976105S
Device Lot NumberK08F35F
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer01/27/2022
12/04/2024
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date02/24/2022
01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient RaceWhite